|need your help pizan
Feb 5, 2002
im a 30 yr old male from ca,i read your colum all the time u have a great sense of humor,very cool.june of 99 i had a exposure through vaginal sex condom came off through the whole act she was poz.oct 2000 i started testing fist hiv elisa was neg ,jan 2001 was the 2nd test also neg also took a viral load test undetect less then 50.feb 2000 did a full check up, included hiv test neg again,cd4 was 722,teatosterone was 288,cbc normal,alt test a little high 50 had checked again was normal.what do u think of these numbers, testosterone low cd4 low i experience little itchy bumps on four arms they come and go, face very sensitive little rash off and on,with these low numbers and symtoms i cant stop thinking from being exposed to the virus that these symtoms are related.low testosterone 722cd4 cd8 406 ratio is 1.78 i dont understand whats going on should i test more,how can i have these numbers and keep getting neg tests thanks sooo much for your help doc your the best,your fellow pizan joey
Response from Dr. Frascino
Your exposure was June 99 and you've had multiple negative tests, including a viral load test, for greater than 6 months. So there is no problem, Pizan. Yeah, it may have been a close call, since she tested positive in Oct. 2000, but your results are conclusively negative. Remember, not every exposure results in infection. So what about those numbers? Your CD4 is only slightly low, which is most likely completely normal and certainly unrelated to HIV. In general, you should have about twice as many CD4s as CD8s. You have 722 and 406, which is fairly close and not worrisome for HIV where the ratio is often completely reversed, i.e. CD8s twice as high as CD4s. Your testosterone is a bit on the low side, especially if you are an Italian Pizan. Have that rechecked once again. If still low, you may need a testosterone supplement. The new gel formulation, AndroGel, is convenient and quite effective.
So have another slice of pizza and relax, OK?
Dr. Bob: WooHoo, and a message to all the worried wells!!!
Anemia / Procrit
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.